Alert archive / Alabama / Special Marine Warnings in 2021

Special Marine Warning 266, NWS Mobile, AL

August 23, 2021

NWS Mobile, AL issued this special marine warning at Aug 23, 2021, 2:51 AM CDT. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 23, 2021, 2:51 AM CDT (07:51 UTC)
Expired
Aug 23, 2021, 4:15 AM CDT
In force
84 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Aug 22, 11:59 PM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Aug 22, 11:59 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1159 PM CDT Sun Aug 22 2021

.AVIATION...
06Z issuance...VFR conditions prevail through Monday afternoon,
with temporary MVFR to IFR ceilings/visibility under any showers
and thunderstorms. Shower and thunderstorm coverage should remain
isolated to scattered, mainly early overnight tonight and once
again Monday afternoon. MM/25

&&

.PREV DISCUSSION... /issued 1052 PM CDT Sun Aug 22 2021/

NEAR TERM /Now Through Tuesday/...Our synoptic pattern has
simplified some as the trough over the eastern U.S. continues to
shift east while upper level ridging settles in Monday into
Tuesday. This promotes a generally northerly to northeasterly mid
to upper level flow over the region, and likewise begins to usher
in some drier mid-level air. At the surface, we remain in a
transition from weak surface troughing over the southeastern U.S. to
high pressure building in from the southwest Atlantic. In the
mean time expect a primarily northerly to northeasterly wind
component to surface winds, only altered to southerly by the
afternoon seabreeze boundary that surges inland.

Isolated showers and thunderstorms don't appear to want to lose
their foothold tonight as several small line segments continue to
propagate southeast along their respective outflow boundaries.
Forecast guidance suggests these should maintain themselves for
another hour or two before dying out as instability wanes.
Regardless, continue to expect some gusty winds out of them to
around 30mph or so, and frequent lightning. Once storms die out,
skies should gradually clear and temperatures will drop into the
lower to middle 70's.

Monday will feature a relatively similar day to what Sunday had,
with isolated to scattered showers and thunderstorms over the
region during the afternoon and evening hours. With the influx of
drier air aloft, would expect thunderstorm coverage to be kept a
bit lower than today. The caveat to this is that thunderstorm
downdrafts may be stronger owing to DCAPE values increasing to
over 1,000j/kg. SBCAPE/MLCAPE values will likely peak around
2,500/2,000j/kg respectively. PWATs look to be on the order of
1.7 to 1.9 inches, which will continue to favor some heavier
rainfall with thunderstorms (generally on the order of 1 to 2
inches per hour). If storms move slow enough and/or train over the
same areas then nuisance flooding could become a concern. It
appears that the best area to see convection will be over areas
that reach convective temperatures and nearer the coast in
association with the seabreeze boundary. With the more limited
convective coverage, temperatures soar into the middle 90's, with
an isolated spot or two reaching the upper 90's. Given this, and
the higher relative humidity values across far southeastern MS and
coastal counties of AL/FL, have opted to go with a heat advisory
for the 10AM to 7PM Monday timeframe. Expect heat indices over
these areas to approach 112. Further inland, slightly lower
dewpoints keep RH values lower, and expect heat indices to range
between 103 and 107. Heading into Monday night, convection wanes
and temperatures drop into the lower to middle 70's.

Tuesday will feature a similar setup to Monday with afternoon and
evening showers/thunderstorms forced by reaching convective
temperatures or along the seabreeze boundary surging inland. Mid-
level dry air will be more pronounced, and may put a lid on
anything more than an isolated to at times scattered coverage.
DCAPE values will be much higher, in the 1,200 to 1,500j/kg range
and will foster strong downdrafts with any storm. This will have
to be monitored for our wet microburst risk Tuesday. This is
particularly the case given most substantial drying exists just
above the 0C wetbulb near 675 to 700mb. On the flip side, with
the drier and slightly warmer mid- levels we should see lower
SBCAPE/MLCAPE values upwards of 2,000/1,500j/kg respectively. This
may help to limit thunderstorm intensity/depth. Highs Tuesday will
be in the lower to middle 90's, with heat index values ranging
between 102 and 107. MM/25

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory from 10 AM to 7 PM CDT Monday for ALZ261>266.

FL...Heat Advisory from 10 AM to 7 PM CDT Monday for FLZ201>206.

MS...Heat Advisory from 10 AM to 7 PM CDT Monday for MSZ078-079.

GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Aug 22, 10:57 PM CDT, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Mobile AL
1057 PM CDT Sun Aug 22 2021

ALZ261-263-MSZ076-079-230445-
Mobile Central AL-Mobile Inland AL-Greene MS-George MS-
1057 PM CDT Sun Aug 22 2021

...Strong thunderstorms will impact portions of northern Mobile,
eastern George and southeastern Greene Counties through 1145 PM
CDT...

At 1056 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles southeast of Citronelle to 8 miles
northeast of Lucedale. Movement was south at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Saraland, Satsuma, Citronelle, Creola, Chunchula, Gulfcrest, Axis,
Semmes, I65 And AL 158 and Wilmer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3103 8856 3112 8811 3083 8798 3073 8841
      3074 8857
TIME...MOT...LOC 0356Z 352DEG 16KT 3105 8819 3099 8847

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Aug 22, 11:26 PM CDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Mobile AL
1126 PM CDT Sun Aug 22 2021

ALZ261-263-265-MSZ079-230530-
Mobile Coastal AL-Mobile Central AL-Mobile Inland AL-George MS-
1126 PM CDT Sun Aug 22 2021

...Strong thunderstorms will impact portions of central Mobile and
southeastern George Counties through 1230 AM CDT...

At 1125 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles west of I65 And AL 225 to Semmes to 5
miles northwest of Tanner Williams to 3 miles west of Lucedale.
Movement was south at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Theodore, Chickasaw, Satsuma, Grand Bay, Creola, Axis, Semmes, Tanner
Williams, I65 And I165, Mobile Regional Airport, Wilmer, I65 And AL
158 and I10 And I65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3074 8841 3074 8865 3092 8864 3084 8835
      3096 8795 3087 8799 3083 8794 3081 8799
      3076 8802 3067 8803 3068 8803 3075 8804
      3074 8805 3066 8803 3064 8806 3061 8805
      3057 8809 3054 8808 3043 8810 3041 8839
TIME...MOT...LOC 0425Z 351DEG 19KT 3094 8793 3078 8826 3077 8844 3094
8864

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Aug 22, 11:46 PM CDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
1146 PM CDT Sun Aug 22 2021

ALZ059-261-262-264-FLZ201-203-230545-
Baldwin Central AL-Baldwin Inland AL-Escambia AL-Mobile Inland AL-
Escambia Inland FL-Santa Rosa Inland FL-
1146 PM CDT Sun Aug 22 2021

...Strong thunderstorms will impact portions of northeastern Mobile,
central Baldwin, western Escambia, northern Santa Rosa and
northwestern Escambia Counties through 1245 AM CDT...

At 1146 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of I65 And AL 113 to I65 And AL
225. Movement was south at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Daphne, Fairhope, Bay Minette, Atmore, Spanish Fort, Robertsdale,
Century, Flomaton, Loxley, Stockton, McCullough, Stapleton, Molino,
Silverhill, Jay, Pollard, Bratt, I65 And CR 1, I65 And AL 113 and I65
And AL 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3051 8793 3055 8790 3065 8792 3067 8792
      3065 8793 3070 8796 3074 8795 3087 8798
      3090 8797 3089 8798 3103 8800 3126 8731
      3126 8724 3079 8688 3047 8791
TIME...MOT...LOC 0446Z 344DEG 18KT 3112 8729 3094 8789

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Aug 23, 1:11 AM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
111 AM CDT Mon Aug 23 2021

ALZ266-230645-
Baldwin Coastal AL-
111 AM CDT Mon Aug 23 2021

...A strong thunderstorm will impact portions of south central
Baldwin County through 145 AM CDT...

At 109 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Magnolia Springs, or 11 miles south of Point
Clear, moving south at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will impact locations along the Fort Morgan peninsula,
including near Gasque and Gulf Highlands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3023 8796 3026 8794 3024 8785 3026 8777
      3030 8773 3029 8775 3036 8783 3038 8783
      3040 8787 3040 8784 3039 8783 3041 8781
      3039 8778 3036 8782 3035 8776 3025 8769
      3024 8782 3023 8780
TIME...MOT...LOC 0609Z 351DEG 15KT 3031 8787

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

21/CLL
Local storm report, Aug 23, 1:59 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
159 AM CDT MON AUG 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 AM     MARINE TSTM WIND 2 WSW GASQUE            30.24N 87.85W
08/23/2021  M42 MPH          BALDWIN            AL   MESONET

            MESONET STATION 407 GASQUE RECORDED A WIND
            GUST OF 42 MPH.

&&

21/CLL
Special weather statement, Aug 23, 2:07 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Mobile AL
207 AM CDT Mon Aug 23 2021

ALZ266-FLZ202-230730-
Baldwin Coastal AL-Escambia Coastal FL-
207 AM CDT Mon Aug 23 2021

...A strong thunderstorm will impact portions of southeastern Baldwin
and south central Escambia Counties through 230 AM CDT...

At 207 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles west of Warrington, moving southeast at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
West Pensacola, Lillian and Myrtle Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3032 8744 3034 8742 3036 8744 3040 8742
      3042 8735 3043 8734 3045 8735 3046 8742
      3044 8739 3036 8747 3044 8749 3050 8734
      3040 8724 3037 8732 3037 8727 3034 8727
      3032 8738 3030 8742
TIME...MOT...LOC 0707Z 324DEG 21KT 3036 8734

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 9:46 PM CDTHeat AdvisoryMOBBaldwin, Mobile20 hr
Aug 22, 10:12 PM CDTSpecial Weather StatementMOBWashington48 min
Aug 22, 10:57 PM CDTSpecial Weather StatementMOBMobile48 min
Aug 22, 11:26 PM CDTSpecial Weather StatementMOBMobile64 min
Aug 22, 11:29 PM CDTSpecial Marine WarningMOB61 min
Aug 22, 11:46 PM CDTSpecial Weather StatementMOBBaldwin, Escambia59 min
Aug 23, 1:03 AM CDTSpecial Marine WarningMOB57 min
Aug 23, 1:11 AM CDTSpecial Weather StatementMOBBaldwin34 min
Aug 23, 1:52 AM CDTSpecial Marine WarningMOB98 min
Aug 23, 2:10 AM CDTSpecial Marine WarningMOB48 min
Aug 23, 4:13 AM CDTSpecial Marine WarningMOB92 min
Aug 23, 5:47 AM CDTSpecial Marine WarningMOB88 min
Aug 23, 6:58 AM CDTSpecial Marine WarningMOB92 min
Aug 23, 8:30 AM CDTSpecial Marine WarningMOB45 min
Aug 23, 4:11 PM CDTSpecial Weather StatementMOBMobile49 min
Aug 23, 4:40 PM CDTSpecial Marine WarningMOB95 min
Aug 23, 4:58 PM CDTSpecial Marine WarningMOB77 min
Aug 23, 5:25 PM CDTSpecial Marine WarningMOB46 min
Aug 23, 5:29 PM CDTSpecial Marine WarningMOB61 min
Aug 23, 2:07 AM CDTSpecial Weather StatementMOBEscambia23 min
Aug 23, 4:20 PM CDTAreal Flood AdvisoryMOBOkaloosa2 hr
Aug 23, 4:24 PM CDTSpecial Weather StatementMOBOkaloosa51 min

Nearby

Special Marine Warnings in Alabama, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.